Alert archive / New Mexico / Dust Storm Advisories in 2021
Dust Storm Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this dust storm advisory at Jun 5, 2021, 3:31 PM MDT for Hidalgo County, New Mexico. It was in force for 119 min.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 3:31 PM MDT (21:31 UTC)
- Expired
- Jun 5, 2021, 5:30 PM MDT
- In force
- 119 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 165 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4303 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380
WWUS54 KEPZ 052132
DSWEPZ
Dust Advisory
National Weather Service El Paso TX
331 PM MDT Sat Jun 5 2021
NMC023-052330-
/O.NEW.KEPZ.DS.Y.0002.210605T2131Z-210605T2330Z/
Hidalgo NM-
331 PM MDT Sat Jun 5 2021
The National Weather Service in El Paso has issued a
* Dust Advisory for...
West central Hidalgo County in southwestern New Mexico...
* Until 530 PM MDT.
* At 331 PM MDT, an area of blowing dust was over Steins.
HAZARD...Less than one mile visibility with strong winds around 35
mph. Isolated areas with lower visibilities may be
possible.
SOURCE...Detected on webcams by National Weather Service
meteorologists.
IMPACT...Hazardous travel.
* This includes Interstate 10 in New Mexico between mile markers 1
and 19.
Locations impacted include...
Steins, Road Forks and Lordsburg Playa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
&&
LAT...LON 3236 10905 3238 10904 3240 10878 3227 10872
3215 10905
TIME...MOT...LOC 2131Z 180DEG 0KT 3230 10886
$$
CRESPOWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this dust storm advisory went out at Jun 5, 1:30 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 5, 1:30 PM MDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 130 PM MDT Sat Jun 5 2021 .SYNOPSIS... Isolated thunderstorms will be possible this afternoon with fewer on Sunday. It will be breezy west of the Rio Grande on Sunday. Temperatures will be hot with highs near 100. Isolated thunderstorms return for next weekend. && .DISCUSSION... .SHORT TERM...Tonight and Sunday... Our area continues to sit between an upper low over north Texas and upper ridging over Arizona. The northerly flow aloft may have a couple of disturbances remaining that will trigger a few thunderstorms into the evening over the higher terrain (Gila Region and Sacs), possibly surviving for a while as they move southward over the lowlands. However, as a surface low develops in Colorado southwesterly flow will import drier air and make storm development harder to come by, with little rainfall and strong gusty outflow winds the main result with storms that do develop. Apart from outflows, it will be somewhat windy this evening, especially west of the Rio Grande. As winds become more westerly to northwesterly overnight, eastern slopes along N-S oriented mountain ranges will experience gusty winds. Following a hotter day and with breezes continuing most of the night, minimum temps should be several degrees warmer than early this morning. The ridge to our west will continue building eastward over our area Sunday, which along with drier air will significantly decrease instability. El Paso may also touch its first 100 degree day of 2021. Enough moisture may remain over the Sacs for the development of a couple of showers Sunday, but overall the area should be dry. Some models keep winds in the low end windy category, but breezy may be more like it. && .LONG TERM... UL ridge will build over the area while moisture exits. Temperatures will climb as a result while rain chances disappear. The pattern will be quite typical of June. The ridge will only meander throughout the period though with the axis aligned through TX. The combination of southwest flow and H500 heights above 588 dm will bring temperatures near or above 100 for much of the area. By next weekend, moisture tries to push in from the east. The combination of heat and increased humidity will re-introduce isolated storm chances to the forecast area. The GFS is about 24 hours quicker with the arrival of moisture and thus a day quicker with storm chances. With dew points only reaching the 40s and the strength of the ridge aloft, storm coverage should only be isolated, meaning most of us remain dry. && .AVIATION...18Z TAF CYCLE VFR conditions through the period. Isolated thunderstorms will form over the Gila Region and Sacramento Mountains after 20Z and drift southward, with TCS having the greatest chance of any storms. Otherwise outflows from these storms could result in gusty winds. Meanwhile winds will increase area wide by 20Z, with W to NW 15G25 kts west of the Rio Grande through this evening. Further east these winds will affect eastern slopes (including ELP) during the overnight hours. && .FIRE WEATHER... A Red Flag Warning is in effect for FWZ 110 and 111 until 10 PM this evening. As drier air starts to take over, a few showers and thunderstorms moving southward across mainly the higher terrain will produce gusty outflow winds and little rainfall this evening. High pressure aloft will build eastward over the area Sunday with the influence of the departing upper low over north Texas pretty much ending. The exception would be the Sacs which may have enough moisture left for a shower or two one last day. Temperatures will warm to slightly above seasonal averages through the upcoming week. and the drier air currently invading from the west will be in place through the rest of the forecast period. Winds will generally be from the SW to W and become breezy each afternoon. This will bring the region back to typical fire season weather conditions: Very warm, dry, breezy, and unstable for at least 5 days. && .PRELIMINARY POINT TEMPS/POPS... El Paso 71 100 76 99 / 10 0 0 0 Sierra Blanca 65 94 66 92 / 0 0 0 0 Las Cruces 65 100 66 97 / 10 0 0 0 Alamogordo 64 99 66 97 / 20 0 0 0 Cloudcroft 49 75 52 74 / 30 20 0 0 Truth or Consequences 66 98 66 97 / 20 0 0 0 Silver City 59 88 60 86 / 10 0 0 0 Deming 64 98 62 96 / 0 0 0 0 Lordsburg 62 94 61 94 / 0 0 0 0 West El Paso Metro 72 99 74 98 / 10 0 0 0 Dell City 61 99 67 97 / 10 0 0 0 Fort Hancock 67 101 69 100 / 0 0 0 0 Loma Linda 65 93 66 90 / 10 0 0 0 Fabens 70 101 71 99 / 0 0 0 0 Santa Teresa 68 99 68 96 / 10 0 0 0 White Sands HQ 71 99 74 96 / 20 0 0 0 Jornada Range 62 98 66 95 / 20 0 0 0 Hatch 63 100 66 96 / 20 0 0 0 Columbus 68 97 67 95 / 0 0 0 0 Orogrande 67 99 68 96 / 20 0 0 0 Mayhill 54 86 58 85 / 30 20 0 0 Mescalero 52 85 56 84 / 30 20 0 0 Timberon 50 83 54 82 / 30 10 0 0 Winston 53 91 52 89 / 20 0 0 0 Hillsboro 63 95 62 92 / 20 0 0 0 Spaceport 61 98 63 95 / 20 0 0 0 Lake Roberts 50 90 53 88 / 10 0 0 0 Hurley 58 91 56 89 / 10 0 0 0 Cliff 52 97 51 95 / 0 0 0 0 Mule Creek 53 90 58 88 / 0 0 0 0 Faywood 62 91 61 89 / 20 0 0 0 Animas 61 96 58 94 / 0 0 0 0 Hachita 63 95 59 94 / 0 0 0 0 Antelope Wells 62 95 60 93 / 0 0 0 0 Cloverdale 58 90 58 88 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Red Flag Warning until 10 PM MDT this evening for NMZ110-111. TX...None. && 01-Fausett/34-Brown
Hazardous weather outlook, Jun 5, 5:51 AM MDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 551 AM MDT Sat Jun 5 2021 NMZ401>417-TXZ418>424-061200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 551 AM MDT Sat Jun 5 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Another afternoon with generally isolated showers and thunderstorms. Storms will form first over area mountains by early afternoon...with lowland storms later in the day. Storms will move from north to south today. These storms are not expected to be severe, but could produce wind gusts over 35 mph and create areas of blowing dust along with brief heavy rain and pea size hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday The weather hazards quickly transition from thunderstorm threats to heat-related threats as the region dries out and high pressure builds in to warm temperatures. We are expecting several triple- digit max temperature days across Far West Texas and Southern New Mexico this week. Heat exhaustion and heat stroke will be more likely in this hot and dry weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today, but spotters are encouraged to report any significant weather to NWS El Paso. 14
Nearby
Dust Storm Advisories in New Mexico, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.